b-adic expansion — 1 articles found.

Piecewise Contractions and $b$-adic Expansions

C. R. Math. Rep. Acad. Sci. Canada Vol. 42 (1) 2020, pp. 1-9
Vol.42 (1) 2020
Benito Pires Details
(Received: 2019-11-20 , Revised: 2020-02-10 )
(Received: 2019-11-20 , Revised: 2020-02-10 )

Benito Pires,Departamento de Computacao e Matematica, Faculdade de Filosoa, Ciencias e Letras, Universidade de Sao Paulo, 14040-901, Ribeirao Preto - SP, Brazil; e-mail: benito@usp.br


Let \(I=[0,1)\), \(b\in \{2,3,\ldots\}\) and \(f:I\to I\) be an injective piecewise \(\frac{1}{b}\)-affine map, that is, assume that there exists a partition of \(I\) into intervals \(I_1,\ldots,I_n\) such that \(f(x)-f(y)=\frac1b ( x-y)\) for all \(x,y\in I_i\) and \(1\le i\le n\). In this note, we study the \(\delta\)-parameter family of maps \(f_{\delta}=R_{\delta}\circ f\), where \(R_\delta:x\mapsto \{x+\delta\}\). More precisely, we show that the set \(\mathcal{N}\) of parameters \(\delta\) for which \(f_{\delta}\) has only natural \(f_{\delta}\)-codings with maximal complexity is a non-empty set with Hausdorff dimension \(0\). We also show that for all \(\delta\in\mathcal{N}\), the map \(f_{\delta}\) is topologically semiconjugate to a minimal \(n\)-interval exchange transformation satisfying Keane’s i.d.o.c. condition.

Soit \(I=[0,1)\), \(b\in \{2,3,\ldots\}\) et \(f:I\to I\) une fonction injective \(\frac{1}{b}\)-affine par morceaux, c’est-à-dire, supposons qu’il existe une partition de \(I\) en intervalles \(I_1,\ldots,I_n\) telle que \(f(x)-f(y)=\frac1b ( x-y)\) pour tous \(x,y\in I_i\) et \(1\le i\le n\). Dans cette note, nous étudions la famille de fonctions \(f_{\delta}=R_{\delta}\circ f\), où \(R_\delta:x\mapsto \{x+\delta\}\). Plus précisément, nous montrons que l’ensemble \(\mathcal{N}\) de paramètres \(\delta\) pour lesquels \(f_{\delta}\) a seulement \(f_{\delta}\)-codages naturelles avec complexité maximale est un ensemble non-vide de dimension de Hausdorff \(0\). Nous montrons aussi que pour tous \(\delta\in\mathcal{N}\), la fonction \(f_{\delta}\) est topologiquement semi-conjugué à un échange de \(n\) intervalles minimal satisfaisant à la condition i.d.o.c. de Keane.

Keywords: Piecewise contraction, b-adic expansion, interval maps, symbolic dynamics

AMS Subject Classification: , Symbolic dynamics, Dimension theory of dynamical systems 11Zxx, 37B10, 37C45

PDF(click to download): Piecewise Contractions and $b$-adic Expansions

Full Text Pdfs only available for current year and preceding 5 blackout years when accessing from an IP address registered with a subscription. Historical archives earlier than the 5 year blackout window are open access.